Journal of Global Optimization

, Volume 50, Issue 2, pp 229–234 | Cite as

On minimum submodular cover with submodular cost

  • Hongjie Du
  • Weili Wu
  • Wonjun Lee
  • Qinghai Liu
  • Zhao Zhang
  • Ding-Zhu Du
Article

Abstract

In this paper, we show that a minimum non-submodular cover problem can be reduced into a problem of minimum submodular cover with submodular cost. In addition, we present an application in wireless sensor networks.

Keywords

Minimum submodular cover Submodular cost MOC-CDS 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Wolsey L.A.: An analysis of the greedy algorithm for submodular set covering problem. Combinatorica 2(4), 385–393 (1982)CrossRefGoogle Scholar
  2. 2.
    Du, D.-Z., Graham, R.L., Pardalos, P.M., Wan, P.-J., Wu, W., Zhao, W.: Analysis of greedy approximations with nonsubmodular potential functions. In: Proceedings of the 19th annual ACM-SIAM symposium on dicrete algorithms (SODA), pp. 167–175 (2008)Google Scholar
  3. 3.
    Wan P.-J., Du D.-Z., Pardalos P.M., Wu W.: Greedy approximations for minimum submodular cover with submodular cost. Comput. Optim. Appl. 45(2), 463–474 (2010)CrossRefGoogle Scholar
  4. 4.
    Cardei M., Cheng M.X., Cheng X., Du D.-Z.: Connected domination in ad hoc wireless networks. In: Proceedings of the 6th international conference on computer science and informatics (2002)Google Scholar
  5. 5.
    Sivakumar, R., Das, B., Bharghavan, V.: An improved spine-based infrastructure for routing in ad hoc networks. In: IEEE Symposium on Computer and Communications (1998)Google Scholar
  6. 6.
    Wan, P.-J., Alzoubi, K. M., Frieder, O.: Distributed construction of connected dominating set in wireless ad hoc networks. In: Proceedings of 3rd ACM international workshop on discrete algorithms and methods for mobile computing and communications, pp. 7–14 (1999)Google Scholar
  7. 7.
    Ding, L., Gao, X., Wu, W., Lee, W., Zhu, X., Du, D.-Z.: Distributed construction of connected dominating sets with minimum routing cost in wireless network. In: The 30th international conference on distributed computing systems (2010)Google Scholar
  8. 8.
    Willson J., Gao X., Qu Z., Zhu Y., Li Y., Wu W.: Efficient distributed algorithms for topology control problem with shortest path constraints, discrete mathematics. Algorithms Appl. 1(4), 437–461 (2009)CrossRefGoogle Scholar
  9. 9.
    Wan, P.-J., Wang, L., Yao, F.: Two-phased approximation algorithms for minimum CDS in wireless ad hoc networks. In: ICDCS, pp. 337–344 (2008)Google Scholar

Copyright information

© Springer Science+Business Media, LLC. 2010

Authors and Affiliations

  • Hongjie Du
    • 1
  • Weili Wu
    • 1
  • Wonjun Lee
    • 2
  • Qinghai Liu
    • 3
  • Zhao Zhang
    • 3
  • Ding-Zhu Du
    • 1
  1. 1.Department of Computer ScienceUniversity of Texas at DallasRichardsonUSA
  2. 2.Department of Computer Science and EngineeringKorea UniversitySeoulRepublic of Korea
  3. 3.College of Mathematics and System SciencesXinjiang UniversityUrumqiPeople’s Republic of China

Personalised recommendations